Sedatives are a type of drug most commonly used for the treatment of anxiety and sleep disorders. Sedatives work by slowing down brain activity and repressing the central nervous system, changing the ways in which people naturally respond to high-stress levels. There are several types of sedative drugs, including barbiturates, benzodiazepines, and sleep medications. In addition, different sedative drugs vary in strength.
Which Sedative Is the Most Powerful?
According to an article published by Everyday Health, the strongest prescription sedative is Rohypnol, which is around 10 times stronger than Valium. Rohypnol is also known as a “date rape drug” seeing as people sometimes slip this medication into an alcoholic beverage in a social setting in order to sexually take advantage of a person.
More About The Most Powerful Sedative
When a prescription sedative is taken as prescribed, it might result in several side effects but it will generally be effective in treating the anxiety disorder or sleep disorder. However, prescription sedatives have the potential to be extremely habit-forming – even when they are taken as prescribed. If you or someone you know has been abusing a sedative of any kind, there is help available and recovery is possible. At Evoke Wellness, we specialize in the effective treatment of prescription drug addiction, providing our clients with the tools they need to stay sober long-term. Contact us today to learn more.
Sign of Sedative Addiction Disorder
How can you tell whether or not you have been struggling with a sedative abuse disorder that requires treatment? There are several signs to look for: For example, you have prescribed sedative medication for a legitimate reason, but you have started taking the medication at a higher dose than was recommended by your doctor.
- You are taking a sedative medication that was never prescribed to you.
- You have been engaging in drug-seeking behaviors like raiding medicine cabinets for unused medication or purchasing sedatives directly from a drug dealer.
- You have attempted to quit using sedatives but you haven’t been able to quit or cut back on your own.
- You experience withdrawal symptoms when you stop taking sedatives suddenly, either because you are attempting to quit or because there aren’t any readily available.
- You require a higher dose than you used to in order to feel the desired effects.
Sedative Overdose Symptoms
No matter how potent a particular sedative drug is, an overdose can occur if too much is consumed at one time. Symptoms associated with sedative overdose include:
- Respiratory depression
- A severe lack of coordination
- An inability to stand
- A lack of responsiveness
- Bluish coloring of the lips and fingernails
If someone is experiencing a sedative overdose, it is important that they are laid on their side (in case they begin to seize) and that emergency first responders are contacted immediately. But, of course, the best way to avoid a lethal overdose is by quitting entirely.
Overcome Sedative Dependence at Evoke Wellness
Rates of sedative prescription have been on the rise, meaning that sedative abuse and dependence rates have also been increasing. Because the withdrawal symptoms associated with drugs like barbiturates and benzodiazepines are so severe, many people who struggle with sedative dependence continue using them simply to avoid these symptoms. However, it is important to remember that withdrawal does not have to be uncomfortable or dangerous. Suppose you decide to seek professional care in a medical detox center. In that case, all sedative withdrawal symptoms will be effectively treated by a team of experienced medical professionals as soon as they develop. Then, once you have been physically stabilized you have the opportunity to transition into the next appropriate level of care, whether that be intensive outpatient treatment, residential rehab, or sober living. To learn more about Evoke Wellness and the addiction recovery services we offer, call us today.